Lightning, Brantley
- When
- March 25, 3:22 PM EST
- Where
- Brantley County, Waynesville
- Reported by
- NEWSPAPER
- Coordinates
- 31.197, -81.982 (the zone’s center; the record gives no point)
A lightning strike destroyed a historic home in Waynesville. The 165 year old Mumford House was gutted by fire from the strike.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A lightning strike destroyed a historic home in Waynesville. The 165 year old Mumford House was gutted by fire from the strike.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 25, 3:08 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EST FRI MAR 25 2005 .SHORT TERM...SATELLITE IMAGERY AND RADAR TRENDS SHOW CONVECTION BEGINNING TO WANE THIS AFTERNOON AS THE MOIST (DEWPOINTS MID 60S) UNSTABLE AIR AND SHORTWAVE OVER THE NE GULF OF MEXICO CONTINUES TO PUSH SEWD. MAY GO AHEAD AND CANCEL MOST OF THE SEVERE THUNDERSTORM WATCH BEFORE 6 PM. WARM FRONT OVER GA EXPECTED TO STALL NEXT 12-18 HRS. FOR TONIGHT...WILL KEEP MOST OF THE PRECIP OVER THE SRN ZONES WHERE INSTABILITY WILL EXIST GOING INTO THE EVENING HOURS. AS CLOUDS DECREASE TONIGHT PATCHY DENSE FOG LIKELY TO DEVELOP UNDER LIGHT WINDS AND MOIST BOUNDARY LAYER. FOR SAT...WITH WARM FRONT BOUNDARY LOCATED OVER THE SRN GA AND INCREASING SLY FLOW IN WARM SECTOR SCT SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ONCE AGAIN. A THREAT AGAIN FOR SEVERE STORMS DUE TO FAVORABLE DEEP LAYER SHEAR AND INSTABILITY. ANOTHER SHORTWAVE FORECAST BY GFS (PREFERRED MODEL) TO MOVE ACROSS THE FL PANHANDLE AND SRN AL AND GA IN THE AFTN AND EVENING. APPEARS MOST CONVECTION THOUGH WILL DEVELOP IN THE AFTN DURING MAX HEATING. SAT NIGHT...WARM FRONT LIFTS NWD GRADUALLY WITH HIGHEST POPS PLANNED FOR THE NRN ZONES CLOSER TO BOUNDARY AND DEEP MOISTURE. GOOD DIVERGENCE ALOFT WITH 250 MB JET BEING ORIENTED MORE SW-NE OVER LA TO WRN NC. SFC LOW OVER THE MD MS VALLEY LIFTS NWD TO WRN TN SUN MORNING. SUN...WARM FRONT N OF THE AREA AND WILL SEE THE APPROACHING COLD FRONT INITIALLY OVER CENTRAL GULF COAST. SHOULD SEE THE BEST CHANCE OF SHOWERS AND STORMS WITH THE FRONT AS IT MOVES INTO SW GA AND THE BIG BEND BY LATE AFTERNOON. SUN NIGHT...FRONT MOVES ACROSS THE AREA WITH DRIER AIR MOVING INTO NRN ZONES TOWARD EARLY MORNING. MON...HAVE KEPT IN CHANCE POPS STILL FOR THE SE ZONES FOR MAINLY MORNING CONVECTION AS FRONT MOVES DOWN-STATE. HAVE USED A BLEND OF TEMPS FOR THIS PACKAGE WITH PREFERENCE FOR WARMER NIGHT-TIME LOWS IN THE WARM SECTOR NEXT COUPLE OF DAYS. .LONG TERM...TUE-FRI. COOLER TEMPS WITH HIGH PRES RIDGE DOMINATING THE SE STATES TUE AND INTO WED. WARMER TEMPS BY WED AND THU AS SLY FLOW DEVELOPS WHEN HIGH CENTER MOVES INTO ATLANTIC. NEXT COLD FRONTAL BOUNDARY MOVES SEWD TOWARD THE CWA ON FRI WITH SLIGHT POPS ANTICIPATED FOR SE GA ATTM. && .MARINE...RELATIVELY LIGHT SLY FLOW THROUGH EARLY SUN THEN INCREASES QUICKLY IN RESPONSE TO APPROACHING COLD FRONT SUN AFTN. EXERCISE CAUTION MAY BE NEEDED FOR THE OFFSHORE WATERS SUN AND ADVISORY CONDITIONS LOOK PROBABLE IN THE WAKE OF THE FRONT ON MON AND INTO PART OF TUE. && .PRELIMINARY POINT TEMPS/POPS... AMG 59 81 64 79 / 10 30 70 60 SSI 62 75 64 76 / 10 30 60 60 JAX 63 79 65 82 / 20 40 60 50 SGJ 65 76 67 81 / 20 50 50 40 GNV 64 80 66 83 / 20 50 50 40 OCF 65 81 66 83 / 30 50 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...SHASHY MARINE/FIRE WX....DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EST FRI MAR 25 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 150 PM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH REMAINS IS IN EFFECT FOR GILCHRIST...ALACHUA...PUTNAM...ST JOHNS...MARION AND FLAGLER COUNTIES UNTIL 6 PM EST... A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THUNDERSTORM ACTIVITY WILL BE WEAKENING LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND... A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA THROUGH EASTER SUNDAY AND STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED IF WARNING ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1048 AM EST FRI MAR 25 2005 FLZ033-251615- ST. JOHNS FL- 1048 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST... AT 1048 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ELKTON...OR ABOUT 5 MILES NORTHEAST OF HASTINGS...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT CENTER...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH...ST. AUGUSTINE SHORES...BUTLER BEACH AND CRESCENT BEACH THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1117 AM EST FRI MAR 25 2005 FLZ031-251645- BRADFORD FL- 1117 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EST... AT 1117 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BRADFORD COUNTY...OR ABOUT 10 MILES NORTH OF MELROSE...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS JUST WEST OF KEYSTONE HEIGHTS THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1128 AM EST FRI MAR 25 2005 FLZ037-251715- PUTNAM FL- 1128 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM EST... AT 1128 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 3 MILES NORTH OF PUTNAM HALL...OR ABOUT 7 MILES NORTHEAST OF MELROSE...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...FLORAHOME AND CARRAWAY THROUGH 1215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1157 AM EST FRI MAR 25 2005 FLZ036-251730- ALACHUA FL- 1157 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EST... AT 1157 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ORANGE HEIGHTS...OR ABOUT 4 MILES WEST OF MELROSE...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE HEIGHTS THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 PM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG MIDDLEBURG 30.05N 81.90W
03/25/2005 CLAY FL AMATEUR RADIO
ROOF DAMAGE TO HOUSE.
0645 AM HAIL SURRENCY 31.72N 82.20W
03/25/2005 0.88 INCH APPLING GA PUBLIC
1205 PM FUNNEL CLOUD PALATKA 29.65N 81.66W
03/25/2005 PUTNAM FL AMATEUR RADIO
&&
DEESESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EST FRI MAR 25 2005 FLZ040-252030- MARION FL- 249 PM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 330 PM EST... AT 249 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 12 MILES WEST OF OCALA AIRPORT...OR ABOUT 2 MILES SOUTHEAST OF RAINBOW LAKES ESTATES... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...LOWELL...OCALA AND ANTHONY THROUGH 330 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 84 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463671.